North Dakota, 2002

Damaging Wind in North Dakota, July 31, 2002

July 31, 2002 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 31, 2:00 AM CST, 30 minutes earlier.

Area forecast discussion, Jul 31, 2:00 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED JUL 31 2002

SHORT TERM CONCERNS WILL BE CONVECTION MOVING ACROSS THE CWA THIS
MORNING. CONVECTION OCCURRING ALONG FAST MOVING SHORT WAVE ALONG
THE CANADIAN AND U.S. BORDER AND SURFACE COLD FRONT MAKING ITS WAY
THROUGH THE REGION.

CONVECTIVE ACTIVITY EXPECTED TO END BY MID MORNING WITH PASSAGE OF
COLD FRONT. HIGH PRESSURE BUILDS IN FROM THE WEST AND USHER IN
COOLER AND DRIER AIR TO THE REGION. NEXT WAVE WILL MOVE OVER THE
WEST FRIDAY NIGHT BRINGING ANOTHER CHANCE OF PRECIPITATION...
AFTERWARDS SERIES OF WAVES MOVING THROUGH UPPER FLOW WILL KEEP
THE CHANCE OF A FEW SHOWERS AND THUNDERSTORMS INTO THE WEEKEND.

.BIS...NONE.
RGT

In the hours before

Special weather statement, Jul 30, 10:08 PM CST, 4 hours 22 minutes before
NDZ009-017-310708-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
1108 PM CDT TUE JUL 30 2002

AT 1104 PM CDT LOCAL RADAR INDICATED A THUNDERSTORM ENTERING
WESTERN WILLIAMS AND MCKENZIE COUNTIES MOVING EAST. THE THUNDERSTORM
IS EXPECTED TO CONTINUE MOVING EAST THROUGH THE COUNTIES DURING THE
LATE EVENING AND EARLY MORNING HOURS. PERIODS OF LIGHT RAIN AND
BRIEF GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. USE CAUTION TO
ASSURE SAFETY DURING OUTDOOR ACTIVITY.

ASSID
Local storm report, Jul 30, 10:17 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

1117 PM CDT TUE JUL 30 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

1055 PM    5 E HETTINGER             ND   1 INCH HAIL

07/30/02   ADAMS                          REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 31, 1:34 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

234 AM CDT WED JUL 31 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0227 AM    7 NNW TAYLOR              ND   64 MPH TSTM GUST

07/31/02   STARK                          REPORTED BY COOPERATIVE

                                          OBSERVER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morton

When
July 31, 2:30 AM CST
Where
Morton County, 2 mi W of New Salem
Measured
64 kt (74 mph)
Reported by
AMATEUR RADIO
Coordinates
46.850, -101.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5303454.